Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 16, NWS Green Bay, WI

February 15, 2011

NWS Green Bay, WI issued this small craft advisory at Feb 15, 2011, 4:22 AM CST. It took effect at Feb 15, 2011, 9:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Feb 15, 2011, 4:22 AM CST (10:22 UTC)
In effect from
Feb 15, 2011, 9:00 AM CST
Expired
Feb 16, 2011, 4:11 AM CST
In force
19 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

776 
WHUS73 KGRB 151022
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
422 AM CST TUE FEB 15 2011

...INCREASING SOUTH WINDS AND WAVES EXPECTED TODAY...

.SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY INTO TONIGHT...
WITH A FEW GUSTS TO NEAR GALE FORCE EXPECTED. THE PERSISTENT
SOUTH WINDS WILL CAUSE WAVES TO BUILD TO 4 TO 7 FEET ON LAKE
MICHIGAN.

LMZ541>543-151830-
/O.NEW.KGRB.SC.Y.0016.110215T1500Z-110216T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
422 AM CST TUE FEB 15 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 AM
CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO
9 AM CST WEDNESDAY. 

* WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY...WITH GUSTS TO 30
  TO 35 KNOTS EXPECTED THIS AFTERNOON AND EVENING. THE WINDS WILL
  GRADUALLY SUBSIDE OVERNIGHT.

* WAVES WILL BUILD TO 4 TO 7 FEET THIS AFTERNOON AND EVENING...
  THEN GRADUALLY DECREASE LATE TONIGHT INTO WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
KIECKBUSCH
4 follow-up statements
913 
WHUS73 KGRB 151619
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1019 AM CST TUE FEB 15 2011

...INCREASING SOUTH WINDS AND BUILDING WAVES EXPECTED THROUGH LATE
TONIGHT...

.SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS... WITH A FEW GUSTS
TO NEAR GALE FORCE EXPECTED. THE PERSISTENT SOUTH WINDS WILL CAUSE
WAVES TO BUILD TO 5 TO 8 FEET ON LAKE MICHIGAN BY WEDNESDAY MORNING.

LMZ541>543-160030-
/O.CON.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
1019 AM CST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* WINDS WILL INCREASE TO 20 TO 25 KNOTS TODAY...WITH GUSTS TO 30 
  TO 35 KNOTS EXPECTED THIS AFTERNOON AND EVENING. THE WINDS 
  WILL GRADUALLY SUBSIDE OVERNIGHT. 

* WAVES WILL BUILD TO 5 TO 8 FEET BY LATE TONIGHT...THEN GRADUALLY
  DECREASE BY WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
286 
WHUS73 KGRB 152136
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
336 PM CST TUE FEB 15 2011

...STRONG SOUTH WINDS AND HIGH WAVES SHOULD CONTINUE THROUGH
TONIGHT...

LMZ541>543-160600-
/O.CON.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
336 PM CST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* SOUTH WINDS UP TO 30 KNOTS WILL CONTINUE THROUGH THIS EVENING...
  THEN BECOME SOUTHWEST AND DECREASE TO 15 TO 25 KNOTS AFTER
  MIDNIGHT.

* WAVES WILL CONTINUE AT 5 TO 8 FEET THIS EVENING...THEN SUBSIDE
  BACK TO 4 TO 6 FEET AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
184 
WHUS73 KGRB 160328
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CST TUE FEB 15 2011

...STRONG SOUTHWEST WINDS AND HIGH WAVES SHOULD CONTINUE THROUGH
TONIGHT INTO WEDNESDAY MORNING...

LMZ541>543-161200-
/O.CON.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
928 PM CST TUE FEB 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST
WEDNESDAY. 

* SOUTHWEST WINDS OF 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS...
  WILL CONTINUE OVERNIGHT THROUGH DAYBREAK ON WEDNESDAY...AND THEN
  SHOULD DIMINISH TOWARDS NOON.

* WAVES WILL BE 4 TO 6 FEET OVERNIGHT INTO WEDNESDAY MORNING...AND
  THEN SHOULD BEGIN TO SUBSIDE DURING THE LATE MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
552 
WHUS73 KGRB 161011
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
411 AM CST WED FEB 16 2011

LMZ541>543-161115-
/O.CAN.KGRB.SC.Y.0016.000000T0000Z-110216T1500Z/
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
411 AM CST WED FEB 16 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

SOUTHWEST WINDS HAVE DECREASED TO 10 TO 15 KNOTS ON LAKE MICHIGAN.
WAVES WILL BE NEAR 4 FEET TOWARD OPEN WATER EARLY THIS MORNING...
BUT SHOULD SUBSIDE AS THE DAY WEARS ON.

$$
TSK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 15, 4:03 AM CST, 19 minutes earlier.

Area forecast discussion, Feb 15, 4:03 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CST TUE FEB 15 2011

.SHORT TERM...TODAY THROUGH WEDNESDAY...SKY COVER AND MILD TEMPS
WILL BE THE MAIN FCST CONCERNS...ALONG WITH A MINOR THREAT OF
FREEZING DRIZZLE TONIGHT.

WITH A LARGE SFC HIGH SHIFTING INTO THE EASTERN U.S. AND A TROF
OF LOW PRESSURE MOVING INTO THE NORTHERN PLAINS...SOUTH FLOW WAS
SET UP FROM THE GULF OF MEXICO NORTHWARD TO WISCONSIN. AREAS OF
LOW CLOUDS WERE SITUATED NORTH AND WEST OF GRB CWA...WITH SOME
PATCHY STRATUS NOTED ON SATELLITE AND OBSERVATIONS NEAR THE LAKE
MICHIGAN SHORELINE. LOW CLOUDS WERE ALSO DEVELOPING RAPIDLY OVER
TEXAS AND THE SOUTHERN PLAINS...IN RESPONSE TO A SURGE OF GULF
MOISTURE.

EXPECT PARTLY SUNNY SKIES THIS MORNING...WITH MAINLY MID/HIGH
LEVEL CLOUDS...ALTHOUGH WILL NEED TO MONITOR THE DEVELOPMENT OF
THE STRATUS NEAR THE LAKE. MODELS AGREE THAT LOW-LEVEL MOISTURE
WILL INCREASE RAPIDLY LATE IN THE DAY AS THE LOW-LEVEL JET
INCREASES TO 40-50 KTS. WILL MENTION INCREASING CLOUDS DURING
THE AFTERNOON. MIXING THROUGH 925-900 MB SUPPORT HIGHS IN THE
UPPER 30S TO LOWER 40S...CLOSE TO THE TOP-PERFORMING ECMWFBC
GUIDANCE.

HAVE CONTINUED THE CHANCE OF DRIZZLE FOR THIS EVENING...BUT
TRIMMED BACK THE MENTION OF FREEZING DRIZZLE TO JUST NC/FAR NE
WI...WHERE 1000-850 MB THICKNESS VALUES ARE EXPECTED TO BE NEAR
CRITICAL VALUES. THE DRIZZLE IS EXPECTED TO END FROM WEST TO EAST
DURING THE LATE EVENING AND EARLY MORNING HOURS AS THE MOISTURE
QUICKLY SHALLOWS OUT. ALTHOUGH SOME LOW CLOUDS AND FOG WILL LIKELY
LINGER OVERNIGHT...PARTIAL CLEARING IS ANTICIPATED. STAYED CLOSE
TO CONSALL GUIDANCE FOR MIN TEMPS.

ON WEDNESDAY...LOW-LEVEL WINDS WILL TURN SW-W...WHICH SHOULD
HELP TO SCOUR OUT ANY REMAINING LOW CLOUDS DURING THE MORNING.
MODELS APPEAR TO HOLD ONTO TOO MUCH LOW-LEVEL MOISTURE BENEATH
THE STRONG INVERSION. CAN'T COMPLETELY RULE OUT THIS POSSIBILITY
DUE TO THE STRENGTH OF THE INVERSION AND MOISTURE FROM SNOW
MELT...BUT WILL GO WITH A MORE OPTIMISTIC PARTLY CLOUDY FCST
FOR NOW. MIXING THROUGH 950-900 MB SUPPORTS HIGHS IN THE 40S...
WITH THE WARMEST READINGS LIKELY OCCURRING IN THE HIGHER ELEVATIONS
OF NC WI...WHERE EVEN SHALLOW MIXING WILL TAP INTO THE WARM AIR
ALOFT. AGAIN...STAYED CLOSE TO THE ECMWFBC GUIDANCE.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
THE BEGINNING OF THE PERIOD WILL START OUT VERY MILD WEDNESDAY
NIGHT INTO THURSDAY. MODEL FORECAST SOUNDINGS INDICATED LOW LEVEL
MOISTURE BUT VERY LITTLE IN THE WAY OF MID LEVEL MOISTURE. THIS
SCENARIO COMBINED WITH WEAK LIFT AND ABUNDANT LOW LEVEL MOISTURE
SHOULD ALLOW FOR OCCASIONAL DRIZZLE TO DEVELOP WEDNESDAY NIGHT AND
THEN CONTINUE THROUGH MUCH OF THURSDAY AND INTO THURSDAY NIGHT.
THE MILD AND MOIST AIR WILL ALSO LEAD TO THE FORMATION OF FOG
WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY EVENING BEFORE DRIER
AIR MOVES INTO THE REGION THURSDAY EVENING. COLDER AIR WILL ALSO
WORK INTO THE REGION LATER THURSDAY NIGHT....BRINGING A CHANCE OF
RAIN AND SNOW SHOWERS ON BACK SIDE OF DEPARTING LOW PRESSURE
SYSTEM AFTER MIDNIGHT. WILL CONTINUE THE CHANCES FOR SNOW SHOWERS
ON FRIDAY WITH HIGHEST CHANCES ACROSS THE FAR NORTH. TEMPERATURES
SHOULD RETURN CLOSER TO NORMAL DURING THE DAY FRIDAY.

HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT THEN
SLIDE EAST OF THE AREA ON SATURDAY. WEAK FRONTAL BOUNDARY AND SURFACE
WAVE MOVING ALONG THE FRONT WILL BRING A SMALL CHANCE OF LIGHT
SNOW TO THE REGION SATURDAY NIGHT. SYSTEM SHOULD BE OUT OF YEAR BY 12Z
SUNDAY. ATTENTION THEN TURNS TO POTENT AND POSSIBLE WINTER STORM THAT
WOULD AFFECT THE SOUTHERN TWO THIRDS OF WISCONSIN MONDAY INTO
MONDAY NIGHT. MODELS HAVE BEEN FAIRLY CONSISTENT IN BRING A HEAVY
BAND SNOW INTO CENTRAL...NORTH CENTRAL AND NORTHEAST WISCONSIN. COULD
BE OVER 6 INCHES IN SOME SPOTS IF MODELS CONTINUE THE STRENGTH AND
LOCATION OF SYSTEM. WILL WAIT ONE MORE SHIFT BEFORE DECIDING TO A
MENTION IN THE HAZARDOUS WEATHER OUTLOOK. STAY TUNED ON THIS
SYSTEM.
&&

.AVIATION...LOW CLOUDS ADVECTED NORTH OUT OF NORTHERN WISCONSIN
EARLY THIS MORNING...BUT A LARGE AREA OF LOW CLOUDS WAS STILL
SITUATED OVER NORTHERN IA...EASTERN MN AND FAR WSTRN WI. WITH
LOW-LEVEL FLOW REMAINING FROM THE SOUTH THIS MORNING...THIS AREA
OF LOW CLOUDS SHOULD STAY TO OUR WEST. HOWEVER...PATCHY LOW
CLOUDS THAT HAVE DEVELOPED NEAR LK MICH WILL NEED TO MONITORED.

AN INCREASING LOW-LEVEL JET WILL BRING A QUICK INCREASE IN
LOW-LEVEL MOISTURE LATER TODAY INTO TONIGHT...SETTING THE STAGE
FOR WIDESPREAD MVFR/IFR CIGS...PATCHY FOG AND DRIZZLE...AS WELL
AS SOME LOW-LEVEL WIND SHEAR. SOME FREEZING DRIZZLE MAY ALSO OCCUR
OVER NC/FAR NE WI. THE DRIZZLE SHOULD END FROM WEST TO EAST DURING
THE LATE EVENING AND EARLY MORNING HOURS...FOLLOWED BY PARTIAL
CLEARING INTO WEDS MORNING.
&&

.MARINE...HAVE ISSUED A SMALL CRAFT ADVISORY FROM 15Z/TUES-15Z/WEDS.
INCREASING SOUTH FLOW IS EXPECTED...WITH WINDS INCREASING TO 35-40
KNOTS IN THE MIXED LAYER OVER LAKE MICHIGAN THIS AFTERNOON AND EARLY
EVENING. THINK THAT THE STRENGTHENING INVERSION WILL PREVENT
FREQUENT GUSTS OVER 35 KTS FROM OCCURRING...SO WILL ONLY ISSUE AN
SCA FOR NOW.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

KIECKBUSCH/ECKBERG
Hazardous weather outlook, Feb 14, 2:08 PM CST, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
208 PM CST MON FEB 14 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-152015-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
208 PM CST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

PATCHY SLIPPERY SPOTS COULD DEVELOP ON ROADWAYS TUESDAY NIGHT DUE
TO FREEZING DRIZZLE.

DENSE FOG COULD DEVELOP AT TIMES DURING THE MIDDLE TO LATTER PART
OF THE WEEK AS INCREASINGLY MOIST AIR ARRIVES NORTH OVER THE SNOW
PACK ACROSS THE REGION.

STRONG WEST WINDS ARE POSSIBLE LATE IN THE WEEK AS AN INTENSE
STORM SYSTEM TRACKS ACROSS THE LAKE SUPERIOR REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-152015-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
208 PM CST MON FEB 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

WEST GALES WILL BE POSSIBLE LATE THIS WEEK AS AN INTENSE STORM
SYSTEM TRACKS ACROSS THE LAKE SUPERIOR REGION.

JS

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.